# SDR 2002FA0001035

- Difficulty date: August 14, 2002
- Submitted: September 4, 2002
- Operation: General aviation
- Aircraft: N6231D
- Make and model: Cessna 172N
- Aircraft serial: 17272649
- Engine: Lyc O320*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 053200198
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKS IN FORWARD OVERLAPPING SPARS FOUND AT LIGHTENING HOLE LOCATED IN CENTER OF HORIZONTAL STABILIZER.  100 HOUR INSPECTION WAS BEING PERFORMED ATH THIS TIME.  UPON REMOVAL, ADDITIONAL CRACKS WER FOUND ON THE OVERLAPPING SKIN.  THE ADDITIONAL CRACKS COULD NOT BE SEEN UNLESS HORIZONTAL STABILIZER IS REMOVED.  PROBABLE CAUSE: HIGH STRESS IN FLIGHT OR PUSHING DON ON OUTBOARD OF TAL.  POSITIVELY SURFACE CORROSION ALSO LOCATED IN THE AREA.
